Alert archive / Missouri / Flash Flood Warnings in 2009
Flash Flood Warning 182, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Nov 15, 2009, 10:06 AM CST for Morgan County, Missouri. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 15, 2009, 10:06 AM CST (16:06 UTC)
- Expired
- Nov 15, 2009, 4:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Morgan County, MO
The radar
The Pleasant Hill radar (KEAX), 130 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 15, 2:49 PM CST | FLASH FLOOD | Versailles, MO | SEVERAL LOW WATER CROSSING ACROSS THE COUNTY ARE FLOODED AND IMPASSABLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 283 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.1 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 487 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KSGF 151606
FFWSGF
MOC141-152200-
/O.NEW.KSGF.FF.W.0182.091115T1606Z-091115T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1006 AM CST SUN NOV 15 2009
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MORGAN COUNTY IN CENTRAL MISSOURI...
* UNTIL 400 PM CST.
* AT 1000 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RAINFALL
BETWEEN ONE AND TWO INCHES HAS FALLEN ACROSS MUCH OF THE COUNTY. A
OBSERVER IN GRAVOIS MILLS MEASURES 1.82 INCHES THROUGH 10 AM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE BB AT GABRIEL CREEK NEAR FLORENCE...
ROUTE O NEAR LAURIE...
RITCHEY ROAD AT GRAVOIS CREEK NORTHEAST OF GRAVOIS MILLS.
THE SHERIFFS OFFICE REPORTED THAT WATER WAS BEGINNING TO IMPACT SOME
LOW WATER CROSSINGS ACROSS THE COUNTY. ADDITIONAL RAINFALL IS
EXPECTED WHICH WILL PRODUCE ADDITIONAL FLOODING CONCERNS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3868 9286 3865 9283 3860 9284 3843 9263
3835 9264 3834 9270 3823 9270 3820 9276
3819 9296 3823 9293 3823 9296 3819 9300
3825 9302 3827 9308 3869 9306
$$
HATCH1 follow-up statement
000
WGUS73 KSGF 152056
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
256 PM CST SUN NOV 15 2009
MOC141-152200-
/O.CON.KSGF.FF.W.0182.000000T0000Z-091115T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN MO-
256 PM CST SUN NOV 15 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM CST FOR
MORGAN COUNTY...
AT 253 PM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED
AREA.
RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING.
CREEKS...STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE BB AT GABRIEL CREEK NEAR FLORENCE...
ROUTE O NEAR LAURIE...
RITCHEY ROAD AT GRAVOIS CREEK NORTHEAST OF GRAVOIS MILLS.
SEVERAL LOW WATER CROSSING WERE REPORTED UNDER WATER AND IMPASSABLE.
LAT...LON 3868 9286 3865 9283 3860 9284 3843 9263
3835 9264 3834 9270 3823 9270 3820 9276
3819 9296 3823 9293 3823 9296 3819 9300
3825 9302 3827 9308 3869 9306
$$
HATCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Nov 15, 9:42 AM CST, 24 minutes earlier.
Area forecast discussion, Nov 15, 9:42 AM CST, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 942 AM CST SUN NOV 15 2009 .DISCUSSION... EXTENDED FORECAST THURSDAY THROUGH NEXT SUNDAY...ACTUALLY HAVE DECENT AGREEMENT WITH THE GFS AND ECMWF THROUGH THIS PERIOD (JUST SOME TIMING ISSUES). THE UPPER LEVEL LOW NOW MOVING INTO THE FORECAST AREA WILL FINALLY LIFT NORTH...MOVING THROUGH THE WESTERN GREAT LAKES THU. PATTERN TRANSITIONS TO A MORE ZONAL FLOW DURING THIS TIME. ONE FAIRLY WEAK SHORTWAVE IS EXPECT TO MOVE THROUGH THE AREA LATE THU/FRI WITH ONLY A WEAK SFC TROUGH/SFC LOW DEPICTED. COULD SEE SOME VERY LIGHT PRECIP WITH THIS...BUT A MUCH STRONGER SHORTWAVE IS EXPECTED TO MOVE INTO OR THROUGH THE PLAINS BY SAT AND SUN WITH A MORE SIGNIFICANT FROPA. HAVE CHANCES FOR PRECIP/TSTMS DURING THIS TIME. DSA && .AVIATION... A FRONT STALLED ACROSS THE AREA AND A STORM SYSTEM APPROACHING FROM THE WEST WILL LEAD TO WIDESPREAD IFR CONDITIONS TODAY THROUGH MONDAY. RAIN WILL BE CONCENTRATED NORTH OF THE FRONT FROM SOUTHEAST KANSAS INTO CENTRAL MISSOURI TODAY THEN AREA WIDE TONIGHT. FOSTER && .PREV DISCUSSION... /ISSUED 538 AM CST SUN NOV 15 2009/ AN EXTENDED PERIOD OF CLOUDY AND WET WEATHER ALONG WITH THE POTENTIAL OF HEAVY RAIN AND LOCALIZED FLOODING IS THE HEADLINE OF THE FORECAST. A SURFACE COLD FRONT EXTENDS FROM NEAR LAKE MICHIGAN TO ST.LOUIS TO DALLAS. GULF MOISTURE CONTINUES TO GRADUALLY ADVECT NORTH WITH DEW POINTS NEAR 50 DEGREES OVER MOST OF THE CENTRAL AND SOUTHERN OZARKS. DEEPER GULF MOISTURE RESIDES IN SOUTHEAST TEXAS WITH DEW POINTS IN THE 60S. ACROSS THE NORTHERN PLAINS...SURFACE HIGH PRESSURE IS CENTERED OVER SOUTH DAKOTA WITH ANTICYCLONIC FLOW AND DRY AIR ADVECTION AIDING IN SHARPENING THE BAROCLINIC ZONE ACROSS THE REGION. ALOFT...AN UPPER LEVEL LOW IS CLOSING OFF OVER THE FOUR CORNERS WITH MID AND HIGH LEVEL MOISTURE STREAMING NORTHEAST ACROSS THE PLAINS AND THE OZARKS WITH SOUTHWEST FLOW ALOFT. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE DEVELOPING OVER THE CENTRAL PLAINS AND TRACKING NORTHEAST INTO SOUTHEAST KANSAS AND PORTIONS OF WEST MISSOURI. MOISTURE TRANSPORT FROM THE LOW LEVEL JET WILL CONTINUE TO OVERRUN THE SURFACE FRONT AND A 700MB FRONT EXTENDING FROM SOUTHEAST KANSAS TO NORTHEAST MISSOURI. NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP THROUGHOUT THE DAY IN THE PLAINS AND TRACK INTO THE WESTERN OZARKS AIDED BY A SLOW MOVING UPPER LEVEL LOW AND SHORTWAVES EJECTING AHEAD OF THE LOW AND INTERACTING WITH THE FRONTAL BOUNDARY. AFTER COORDINATING WITH SURROUNDING OFFICES...HAVE OPTED TO HOLD OFF ON ANY FLOOD HEADLINES AT THIS TIME DUE TO: (1) THE MAINLY ELEVATED AND SHOWERY NATURE OF THE PRECIPITATION EXPECTED TODAY (2) ONLY MODEST RAINFALL RATES DESPITE SOME TRAINING AND (3) THE DRY STRETCH OF WEATHER OVER THE LAST FEW DAYS HAS ALLOWED THE GROUND TO DRY OUT SOME. HOWEVER...TODAYS RAINFALL AMOUNTS COULD SUFFICIENTLY MOISTEN THE GROUND AND WITH HIGHER QPF AMOUNTS AND RATES EXPECTED TONIGHT AND MONDAY ALONG WITH ADDITIONAL TRAINING ALONG A MESOSCALE BOUNDARY THERE WILL BE THE POTENTIAL FOR FLOODING AND A WATCH MAY BE REQUIRED TONIGHT INTO LATER PERIODS. CLOUDY AND WET WEATHER IS ANTICIPATED AT LEAST THROUGH WEDNESDAY ALONG WITH BELOW NORMAL TEMPERATURES. MODEL CONSENSUS CONTINUES FOR A SLOW PROGRESSION OF THIS LOW EAST THROUGH THE PLAINS...TRACKING THROUGH SOUTHWEST MISSOURI AND EVENTUALLY LIFTING NORTHEAST WEDNESDAY. THE NAM/GFS/GFS ENSEMBLES REMAIN THE SLOWER SOLUTIONS WHILE THE ECMWF OFFERS A FASTER SOLUTION LIFTING THE LOW NORTHWARD SOONER. THE FORECAST CONTINUES TO BE WEIGHTED TOWARD THE NAM/GFS SOLUTIONS. MONDAY NIGHT AND TUESDAY THE LOW KICKS EAST INTO SOUTHEAST KANSAS AND SOUTHWEST MISSOURI WITH A CONTINUATION OF LIGHT TO MODERATE RAIN SHOWERS EXPECTED. A CONVEYOR BELT OF WARM AND MOIST AIR WRAPS AROUND THE BACK SIDE OF THE LOW INTO A COLDER AIR MASS WHICH WILL LIKELY ALLOW FOR A CHANGE OVER TO SNOW ACROSS PORTIONS OF EAST KANSAS MONDAY NIGHT. HOWEVER...AT THIS TIME FORECAST SOUNDINGS SUPPORT SNOW CHANCES REMAINING WEST AND NORTH OF OUR COUNTY WARNING AREA. THE LOW WILL EXIT NORTHEAST WEDNESDAY NIGHT AND EARLY THURSDAY WITH DRY WEATHER RETURNING WITH GRADUALLY CLEARING OF THE CLOUDS. THEN DRY WEATHER IS ANTICIPATED UNTIL NEXT WEEKEND WITH ANOTHER UPPER LOW POSSIBLY MOVING THROUGH THE REGION. ANGLE && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Nov 15, 5:06 AM CST, 5 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 506 AM CST SUN NOV 15 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161115- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 506 AM CST SUN NOV 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE GENERALLY ALONG AND NORTH OF A LINE FROM BRANSON TO VIENNA. HEAVY RAIN ALONG WITH THE POTENTIAL OF LOCALIZED FLOODING WILL BE POSSIBLE TONIGHT PRIMARILY ALONG AND SOUTHEAST OF A JOPLIN TO VERSAILLES LINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LOW PRESSURE WILL GRADUALLY MOVE THROUGH THE PLAINS AND THE OZARKS MONDAY THROUGH WEDNESDAY BRINGING ADDITIONAL RAINFALL ALONG WITH THE POTENTIAL OF LOCALIZED FLOODING FROM AERIAL RUNOFF. STORM TOTAL RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCALIZED AMOUNTS NEAR 3 INCHES ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) ANGLE
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 11:52 AM CST | Flash Flood Warning | SGF | Miller | 4 hr |
| Nov 15, 12:46 PM CST | Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 25 more | 18 hr |
| Nov 15, 12:47 PM CST | Flash Flood Warning | SGF | Benton | 3 hr |
| Nov 15, 1:02 PM CST | Flash Flood Warning | SGF | Barton, Cedar, Jasper, St. Clair, Vernon | 3 hr |
| Nov 15, 2:47 PM CST | Flash Flood Warning | SGF | Camden | 6 hr |
| Nov 15, 3:32 PM CST | Flash Flood Warning | SGF | Dallas | 5 hr |
| Nov 15, 3:45 PM CST | Areal Flood Warning | SGF | Barton, Benton, Cedar, Jasper, Miller, Morgan and 2 more | 6 hr |
| Nov 15, 5:38 PM CST | River Flood Warning | SGF | Cedar | 18 hr |
Nearby
Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.